Alert archive / California / Wind Advisories in 2015
Wind Advisory 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 18, 2015, 7:08 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 7:08 PM PDT (02:08 UTC)
- Expired
- May 19, 2015, 3:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS76 KLOX 190208 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 708 PM PDT MON MAY 18 2015 CAZ039-052-191000- /O.NEW.KLOX.WI.Y.0029.150519T0208Z-150519T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 708 PM PDT MON MAY 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TO DEVELOP THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
884 WWUS76 KLOX 190946 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 246 AM PDT TUE MAY 19 2015 ...WIND ADVISORIES WILL BE ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWEST WINDS ACROSS THE AREA HAD DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. CAZ039-052-191100- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-150519T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 246 AM PDT TUE MAY 19 2015 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 18, 5:35 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 18, 5:35 PM PDT, 1 hour 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 535 PM PDT MON MAY 18 2015 UPDATED AVIATION SECTION .SYNOPSIS... SEVERAL LOW PRESSURE SYSTEMS MOVING THROUGH THE AREA THIS WEEK WILL RESULT IN SLIGHTLY BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY SKIES AT TIMES. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS ON MONDAY...THEN AGAIN LATER IN THE WEEK. HIGH PRESSURE AND WARMER WEATHER IS POSSIBLE BY NEXT WEEKEND. && .SHORT TERM (TODAY-THU)...AN UPPER LOW ACROSS NRN CALIFORNIA IS GENERATING SOME LIGHT INSTABILITY ACROSS OUR AREA TODAY BUT SO FAR NO PRECIPITATION ACROSS THE MTNS. STILL A SMALL CHANCE OF A LIGHT SHOWER THERE BUT NOT ENOUGH LIFT TO WARRANT THUNDER. TUE/WED WE ARE IN BETWEEN UPPER LOWS AND NOT MUCH ACTION EXPECTED. THE MARINE INVERSION WILL REMAIN VERY WEAK SO MARINE LYR CLOUDS WILL CONTINUE TO BE PATCHY, THOUGH A BIT MORE SOLID IN LA COUNTY WHERE THE LIGHT WESTSOUTHWEST FLOW HELPS GENERATE BETTER LIFT. VERY LITTLE CHANGE IN TEMPS EXPECTED. ANOTHER UPPER LOW WILL APPROACH THU. EARLIER MODEL RUNS HAD SHOWN BETTER INSTABILITY THU BUT 12Z MODELS WERE DECIDEDLY MORE STABLE. WILL LEAVE THUNDERSTORMS IN THE THU MTN FORECAST FOR NOW BUT IF THESE TRENDS CONTINUE WE'LL PROBABLY BE LOOKING AT JUST SOME AFTERNOON BUILDUPS OVER THE MTNS. DAYTIME TEMPS EXPECTED TO BE A BIT COOLER THU WITH THE NEXT UPPER LOW AND THERE COULD BE SOME PATCHY DRIZZLE IN UPSLOPE AREAS. .LONG TERM (FRI-MON)...THE GFS SHOWS THE CENTER OF THE UPPER LOW OVER LA COUNTY FRIDAY WITH THE BEST PVA SOUTH ACROSS ORANGE AND SAN DIEGO COUNTIES. THE EC IS EVEN FURTHER SOUTH WITH MOST OF THE ENERGY IN NRN BAJA. NEITHER OF THESE SOLUTIONS REALLY BODES WELL FOR PRECIP ACROSS OUR AREA BUT WILL LEAVE SLIGHT CHANCE POPS ACROSS ERN LA COUNTY THU NIGHT INTO FRIDAY WITH AFTERNOON THUNDERSTORMS POSSIBLE IN THE VENTURA/LA MTNS. WARMING AND DRYING CONDITIONS EXPECTED GOING INTO THE WEEKEND WITH DAYTIME HIGHS RETURNING TO NORMAL BY NO LATER THAN SUNDAY AND A COUPLE DEGREES ABOVE NORMAL MONDAY. && .AVIATION...19/0035Z. LOW TO MODERATE CONFIDENCE IN THE CURRENT FORECAST. VFR CONDITIONS SHOULD PERSIST THROUGH AT LEAST 04Z...THEN MVFR CONDITIONS WILL LIKELY SPREAD IN THROUGH 13Z AT COASTAL AND VALLEY TERMINALS. THERE IS A CHANCE OF IFR CONDITIONS BETWEEN 10Z AND 16Z AT TERMINALS NORTH OF POINT CONCEPTION. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 16Z AND 20Z. KLAX...MODERATE CONFIDENCE IN THE CURRENT FORECAST. VFR CONDITIONS SHOULD PERSIST THROUGH AT LEAST 05Z...OR AS LATE AS 10Z. MVFR CONDITIONS WILL LIKELY SPREAD IN BY 10Z AT THE LATEST. THERE IS A 30 PERCENT CHANCE OF EAST WINDS GREATER THAN 7 KNOTS BETWEEN 14Z AND 16Z. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 16Z AND 20Z...WITH CEILINGS AT OR BELOW 5000 FEET LINGERING INTO TUESDAY AFTERNOON. KBUR...MODERATE CONFIDENCE IN THE CURRENT FORECAST. VFR CONDITIONS SHOULD PERSIST THROUGH AT LEAST 08Z...OR AS LATE AS 13Z. MVFR CONDITIONS WILL LIKELY SPREAD IN BY 13Z AT THE LATEST. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 16Z AND 20Z...WITH CEILINGS AT OR BELOW 5000 FEET LINGERING INTO TUESDAY AFTERNOON. && .MARINE...18/200 PM... FOR THE OUTER WATERS...DECIDED TO EXTEND THE SCA ACROSS ALL OUTER WATERS THROUGH TUESDAY MORNING AS THERE IS HIGH CONFIDENCE IN SCA CONDITIONS FOR THESE AREAS. THERE MAY EVEN BE A FEW GALE WARNING GUSTS IN PORTIONS OF 673 AND 676 LATE THIS AFTERNOON INTO THIS EVENING. FOR THE INNER WATERS SOUTH OF POINT CONCEPTION...A SMALL CRAFT ADVISORY WILL BE ISSUED FOR WESTERN PORTIONS OF THE INNER WATERS SOUTH OF POINT CONCEPTION. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...HALL MARINE...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 18, 6:00 AM PDT, 13 hours 8 minutes before
FLUS46 KLOX DDHHMM HWOLOX HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 18 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-191300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE LOS ANGELES AND VENTURA COUNTY MOUNATINS LATER THIS AFTERNOON. THERE COULD BE LOCAL STREET FLOODING IF STORMS DO DEVELOP. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE NEXT THURSDAY AND FRIDAY AFTERNOON AND EVENINGS. IT IS TOO EARLY TO SEE IF ANY OF THESE POTENTIAL STORMS COULD HAVE FLASH FLOODING POTENTIAL. KEEP POSTED TO THE LOCAL FORECASTS LATER THIS WEEK IF YOU LIVE IN THE MOUNTAINS. KAPLAN
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.